MAUDE Adverse Event Report: LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Dysphasia (2195); Loss of consciousness (2418)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, the lay user/patient contacted lifescan (lfs) usa alleging that their onetouch ultramini meter read inaccurately high compared to another meter.The complaint was classified based on the customer care advocate (cca) documentation.The patient stated that the alleged product issue occurred at 10:30pm on (b)(6) 2018.At this time, the patient obtained a blood glucose result of ¿181mg/dl¿ with the subject meter and ¿54mg/dl¿ on another device within 30 minutes of one another.Meter to other meter comparisons do not reasonably suggest that a malfunction has occurred.There can be no presumption as to which meter¿s reading is erroneous as the comparison is not made to a calibrated reference method.The patient manages their diabetes with 5mg glipizide per day and did not make any changes to their diabetes management regimen as a result of the alleged product issue.The patient developed symptoms of ¿incoherent and unresponsive¿ 10 minutes later.In response to this the emergency medical services (ems) were called.At 10:45pm the patient¿s blood glucose was measured on the ems meter with the result of ¿54mg/dl¿ being obtained at this time.In response to this the patient was given an iv from the ems.At the time of troubleshooting, the cca noted that the patient did not have control solution available to walk through a control solution test.The unit of measure was set correctly.The patient¿s products were replaced.This complaint is being reported because the patient reportedly developed signs suggestive of a serious injury adverse event after obtaining allegedly inaccurate high results with the subject meter.
 
Additional Manufacturer Narrative
The lay user/patients meter have been returned and evaluated by lifescan product analysis with the following findings: the meter passed all testing with no faults found.The reported issue could not be confirmed.In addition, a device history record review was performed on the subject meter lot.The review did not identify anything that could adversely impact product performance or function.If lifescan obtains additional information regarding this complaint, a follow-up report will be submitted.At this time, lifescan considers this matter closed.

Brand Name
OT ULTRAMINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key7741745
Report Number3008382007-2018-02193
Device Sequence Number1398466
Product Code NBW
UDI-Device Identifier00353885008167
UDI-Public00353885008167
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K061118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/30/2018
Device Age49 MO
Initial Date Received by Manufacturer 07/30/2018
Supplement Date Received by Manufacturer07/30/2018
Initial Report FDA Received Date08/02/2018
Supplement Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;